Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 24, NWS Green Bay, WI

May 29, 2007Florence County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 29, 2007, 5:02 PM CDT for Florence County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2007, 5:02 PM CDT (22:02 UTC)
Expired
May 29, 2007, 5:30 PM CDT
In force
28 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Florence County, WI

The radar

The Marquette radar (KMQT), 105 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 181 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
181 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 292202
SVRGRB
WIC037-292230-
/O.NEW.KGRB.SV.W.0024.070529T2202Z-070529T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
502 PM CDT TUE MAY 29 2007

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLORENCE COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 530 PM CDT

* AT 500 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING LARGE HAIL.  THIS STORM WAS LOCATED 11 MILES
  SOUTH OF TIPLER...OR ABOUT 22 MILES NORTHEAST OF CRANDON...AND
  MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FLORENCE

HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.

LAT...LON 4573 8867 4572 8816 4594 8810 4601 8867

$$

SKOWRONSKI
3 follow-up statements
000 
WWUS53 KGRB 292211
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
508 PM CDT TUE MAY 29 2007

WIC037-292230-
/O.CON.KGRB.SV.W.0024.000000T0000Z-070529T2230Z/
FLORENCE WI-
508 PM CDT TUE MAY 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR FLORENCE COUNTY...

AT 505 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER.  THIS STORM WAS
LOCATED NEAR LONG LAKE...OR ABOUT 21 MILES NORTHEAST OF CRANDON...
MOVING NORTHEAST AT 30 MPH.

THE STRONGEST PART OF THE STORM WILL PASS NEAR MORGAN LAKE AND 
PATTEN LAKE...AND THEN JUST WEST OF THE TOWN OF FLORENCE.

HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF
OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAIN IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A 
FLOODED ROADWAY.

LAT...LON 4573 8867 4572 8816 4594 8810 4601 8867

$$

SKOWRONSKI
000 
WWUS53 KGRB 292221
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
519 PM CDT TUE MAY 29 2007

WIC037-292230-
/O.CON.KGRB.SV.W.0024.000000T0000Z-070529T2230Z/
FLORENCE WI-
519 PM CDT TUE MAY 29 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR FLORENCE COUNTY...

AT 515 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL.  THIS STORM WAS LOCATED NEAR TIPLER...OR
ABOUT 15 MILES SOUTH OF IRON RIVER...MOVING NORTHEAST AT 30 MPH.

THE STORM SHOULD PASS JUST WEST OF THE TOWN OF FLORENCE AS IT MOVES 
INTO UPPER MICHIGAN. 

RADAR INDICATED THAT THE STORM HAD WEAKENED A LITTLE IN THE PAST 10 
MINUTES. HOWEVER...IT STILL APPEARED STRONG ENOUGH TO PRODUCE HAIL 
AND DANGEROUS LIGHTNING. IF OUTDOORS...MOVE INSIDE AND STAY 
AWAY FROM WINDOWS.

LAT...LON 4573 8867 4572 8816 4594 8810 4601 8867

$$

SKOWRONSKI
000 
WWUS53 KGRB 292230
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
529 PM CDT TUE MAY 29 2007

WIC037-292239-
/O.EXP.KGRB.SV.W.0024.000000T0000Z-070529T2230Z/
FLORENCE WI-
529 PM CDT TUE MAY 29 2007

...THE SEVERE THUNDERSTORM WARNING FOR FLORENCE COUNTY EXPIRES AT 530
PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED. 
GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THE STORM. IT 
WILL PASS JUST WEST OF THE TOWN OF FLORENCE AS IT SHIFTS NORTHEAST 
INTO UPPER MICHIGAN.

LAT...LON 4573 8867 4572 8816 4594 8810 4601 8867

$$

SKOWRONSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:45 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 29, 3:45 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT TUE MAY 29 2007

.SHORT TERM...TONIGHT AND WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE THE
MAIN CONCERNS THROUGH WEDNESDAY. MORNING SOUNDINGS FROM AROUND THE AREA
INDICATED CONVECTIVE TEMPERATURES MAINLY AROUND 80 DEGREES. SHOWERS
DEVELOPED BY MIDDAY AS IT WARMED TO NEAR CONVECTIVE TEMPERATURES.
MESOANALYSIS FROM EARLY THIS AFTERNOON HAD SFC TO 3 KM LAPSE RATES IN
THE 7.5 TO 8.5 C/KM RANGE AWAY FROM THE LAKESHORE COUNTIES. THE WESTERN
PART OF THE FORECAST AREA HAD SBCAPES AROUND 1200 J/KG...MUCAPES IN THE
1200-1600 J/KG RANGE ALONG WITH <25 J/KG OF CIN. 700-500 MB LAPSE RATES
WERE MAINLY 5.5 TO 6 C/KM. WOULD EXPECT MUCH OF THE CONVECTION TO
DIMINISH OR END AROUND SUNSET SINCE SHORT WAVE ENERGY AHEAD OF THE
CLOSED MID LEVEL CIRCULATION OVER THE PLAINS WAS MAINLY WEST OF THE
FORECAST AREA. THUS...HAVE KEPT A CHANCE IN THE NORTHWEST WHERE
INSTABILITY WAS GREATER AND SOME SHORT WAVE ENERGY MAY KEEP CONVECTION
GOING DURING THE NIGHT. AS THE SYSTEM MOVES CLOSER ON WEDNESDAY...HAVE
SPREAD POPS ACROSS THE ENTIRE AREA BY AFTERNOON.

.LONG TERM...WEDNESDAY NIGHT THRU NEXT MONDAY. MODELS FORECAST UPPER LOW
TO MOVE VERY SLOWLY EAST OVER THE NEXT SEVERAL DAYS. THE COMBINATION OF
DIFFLUENT UPPER FLOW...LOW LEVEL MOISTURE AND AFTERNOON HEATING SHOULD
COMBINE FOR SCATTERED THUNDERSTORMS EACH DAY...ESPECIALLY IN THE
AFTERNOON AND EVENING. SUNDAY AND SUNDAY NIGHT LOOK MOST LIKELY TO BE
DRY WITH WEAK SURFACE HIGH AND NORTHWEST UPPER FLOW.

.AVIATION...SCATTERED THUNDERSTORMS WILL DIMINISH THIS EVENING WITH LOSS
OF SURFACE HEATING. OTHERWISE EXPECT VFR CIGS AND VSBYS WITH MAYBE A FEW
HOURS OF 5SM HZ FOR A FEW HOURS WEDNESDAY MORNING AFTER SUNRISE.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

RDM
WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 29, 5:45 AM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
545 AM CDT TUE MAY 29 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
545 AM CDT TUE MAY 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS.  SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE EACH DAY FROM WEDNESDAY THROUGH SATURDAY.
IF ENOUGH DAYTIME HEATING CAN OCCUR ON WEDNESDAY...ISOLATED SEVERE
THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL MAY DEVELOP. WHILE
ADDITIONAL THUNDERSTORMS ARE ANTICIPATED THURSDAY THROUGH SATURDAY...
THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ASSOCIATED WITH A COLD FRONT ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TO BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-564-301100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
545 AM CDT TUE MAY 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS.  SEVERE THUNDERSTORMS ARE NOT EXPECTED.   AS LOW LEVEL MOISTURE
INCREASES TODAY AND TONIGHT PATCHY FOG MAY DEVELOP ALONG THE NEARSHORE
WATERS.
VISIBILITIES MAY DROP BELOW A MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY THROUGH SATURDAY...AND AGAIN
ON MONDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

TDH/KALLAS
WEATHER.GOV/GREENBAY

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.